| Model Number |
4450 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/02/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital and patient family members) and is not received in the form of a conventional "customer complaint." the information reported may or may not be related to the edwards device.In this case, it was learned that a 4450 30mm mitral ring, implanted for two (2) years and three (3) months, was explanted due to unknown reasons.A device deficiency was noted.The explanted device was replaced with a 6900ptfx 27mm bioprosthetic valve.No other details are available at this time.
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.No details regarding what issue warranted the intervention, or what comorbidities the patient has, were provided.For products not returned, an engineering evaluation may be triggered if there is an allegation of a device malfunction which could be related to a manufacturing non-conformance.Although the product was not returned and there is an allegation of a deficiency of the device, there is no information available to suggest the allegation is related to a manufacturing non-conformance or a product failure (with regard to design, reliability, or use error) with a moderate, major, or critical severity.Thus, a full engineering evaluation will not be performed.